Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 247, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2004, 4:44 PM CDT for Harrison County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 4:44 PM CDT (21:44 UTC)
- Expired
- Jun 18, 2004, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WUUS54 KSHV 182144
SVRSHV
TXC203-182245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS
* UNTIL 545 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
NORTH OF HALLSVILLE...OR ABOUT 12 MILES WEST OF MARSHALL...AND
MOVING EAST AT 5 TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARSHALL BY 545 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG
BUILDING.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN NORTHEAST TEXAS
UNTIL 545 PM CDT.
LAT...LON 3242 9471 3243 9457 3240 9434 3240 9410
3269 9414 3269 9466
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:35 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 2:35 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 235 PM CDT FRI JUN 18 2004 .DISCUSSION... INTERESTING CHANGES IN WEATHER PATTERN TAKING SHAPE AS OMEGA BLOCK FORMING OVER PACIFIC NW WILL ALLOW CANADIAN COLD FRONT TO ENTER STATES VIA MT AND ND REGION OF HIGH PLAINS. THESE FRONTS WILL SLOW DOWN AND DIMINISH AS FLOW UPPER FLOW BECOMES MORE WESTERLY ACROSS CENTRAL PLAINS. HOWEVER...REMNANTS MAY REACH AS FAR SOUTH AS THE RED RIVER VALLEY BORDERING NE TX/SE OK. THIS IS CURRENTLY THE CASE WITH COLD FRONT OVER CENTRAL OK...AND AN OUTFLOW BOUNDARY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS INTO RED RIVER VALLEY. INCREASING POPS THROUGH MOST OF WEEKEND DUE THESE OUTFLOW BOUNDARIES...AND POSSIBLY THE FRONT ITSELF. ANOTHER FRONT ARRIVES MONDAY NIGHT OR TUESDAY...AND YET ANOTHER NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 92 72 89 / 10 40 40 50 MLU 74 90 72 88 / 0 30 30 40 TXK 74 91 72 88 / 30 50 30 40 TYR 74 91 71 89 / 10 40 40 50 LFK 77 92 71 91 / 0 30 30 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jun 18, 12:00 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 18 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON ACROSS THE RED RIVER VALLEY REGION BORDERING SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. ISOLATED STRONGER STORMS COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL. ACROSS LOUISIANA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...ANY THUNDERSTORM THAT MAY POSSIBLY OCCUR WILL REMAIN VERY ISOLATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND ALONG A WEAK FRONTAL BOUNDARY AS IT PUSHES SOUTHWARD TOWARD THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| Jun 18, 4:59 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| Jun 18, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 34 min |
| Jun 18, 6:17 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.